Alert archive / North Carolina / Special Weather Statements in 2022
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 2, 2022, 9:21 PM EDT for Forsyth County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2022, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 2, 2022, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
321
WWUS82 KRAH 030121
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
921 PM EDT Sat Jul 2 2022
NCZ021-038-030215-
Forsyth NC-Davidson NC-
921 PM EDT Sat Jul 2 2022
...Strong thunderstorms will impact portions of south central Forsyth
and northwestern Davidson Counties through 1015 PM EDT...
At 919 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winston-Salem to near Cooleemee. Movement
was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winston-Salem, Lexington, Clemmons, Linwood, Arcadia, Pfafftown,
Welcome and High Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
&&
LAT...LON 3583 8043 3585 8042 3584 8039 3587 8039
3588 8042 3589 8037 3596 8038 3598 8041
3615 8030 3613 8021 3602 8014 3584 8019
3575 8026 3572 8033 3574 8046 3577 8045
3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 0119Z 355DEG 15KT 3607 8032 3584 8047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 2, 7:32 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 2, 7:32 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 732 PM EDT Sat Jul 2 2022 .SYNOPSIS... The center of Tropical Storm Colin will track slowly northeastward along the North Carolina coast through Sunday, then push offshore and away from the Outer Banks Sunday night. A weak backdoor cold front will drop southward through North Carolina Sunday into Sunday night, with high pressure building in briefly from the north Sunday night and Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 245 PM Saturday... We'll be dealing with TS Colin as well as prefrontal convection into tonight. TS Colin was centered just off MYR as of 2 pm and will continue a slow translation toward the NE, moving over the far SE coast of NC through tonight. The heaviest rain and stronger winds are still expected to hold to our E and offshore, although inland- tracking tropical showers now working into the Coastal Plain are likely to produce isolated downpours generating minor flooding in urban and poor drainage areas, as 2+" PW and high low-level moisture transport spreads inland. But the drier air further inland esp through the mid-upper levels as noted on WV imagery will limit the westward penetration of these showers and isolated storms, and will maintain small to no Colin-associated pops into the E Piedmont and Sandhills. Further N/W, broad mid level troughing crossing the Great Lakes and Northeast/Maritimes will help propel a weak backdoor cold front SSE toward NC tonight. Slow-moving scattered mountain convection remains largely locked to the terrain, but more numerous showers and storms from TN/KY into N VA will continue moving ESE into moderate CAPE over central NC through this evening. SBCAPE remains higher, over 3000 J/kg, to the N and NW of the forecast area, where the deep layer bulk shear is also more favorable at 20- 30 kt. While our mid level flow remains weaker over NC, the RAP does depict effective bulk shear values around 20 kts dipping S of the border early this evening, which should help sustain convection chances into the NC Piedmont through mid evening despite the waning heating as sunset approaches. Will keep chance pops spreading into the N and W Piedmont through the evening, before tapering them off overnight. Another round of stratus is expected late night, mainly over the E and NE CWA. Lows around 70 to the lower 70s. -GIH && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 300 PM Saturday... The mid level trough will continue to push eastward over the Northeast and northern Mid Atlantic states through Sun, and as the westerlies dip southward leading to a more NW-to-SE steering flow over the Mid Atlantic, the weak frontal zone (more likely instead to be a prefrontal trough or outflow, based on the minimal change in the incoming air mass) is expected to drop in a backdoor fashion into and through NC. Pooling of deeper moisture (PW >2.0") ahead of this frontal zone over NC combined with the slightly better bulk shear and moderate instability will allow for scattered to numerous showers and storm clusters areawide, peaking in the afternoon through early evening, potentially disrupting some early July 4th festivities. Locally heavy downpours remain a threat, esp with slow and meandering storms with high liquid water content. The severe threat appears somewhat limited, given the weak mid level flow, although strong pulse downburst gusts are certainly possible. As we lose heating with increasing CINH by late evening with the frontal zone dropping to our southern sections, expect a N to S downward trend to pops, leaving just scattered showers over the far S overnight. Expect steamy highs in the upper 80s to mid 90s, pushing heat index values to around 100 to 103 in areas from the Triangle to the S and E where greater preconvection heating is expected. Lows Sun night from the upper 60s N to low-mid 70s SE where clouds will linger overnight. -GIH && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 230 PM Saturday... As was stated in the overnight AFD, 12Z model runs continue to have much better agreement showing this weekend's cold front moving through the region on Monday, keeping pops a bit lower through the day. The NAM is a bit of a dry outlier, keeping almost the entire region dry. Will keep just a slight chance mention northeast of Raleigh, but will continue with chance pops elsewhere. While Tuesday is not expected to be a completely dry day, and all locations still have chance pops during the afternoon, this appears to be the day with the lowest overall coverage on the radar in the extended forecast. Another front will form along the Great Lakes Tuesday, and the front will end up somewhere between the Great Lakes and North Carolina through the rest of the week. How far south the front eventually moves may be dictated by late-week Canadian high pressure that could give the front a push. Overall, the forecast consists of diurnally-driven thunderstorms through the rest of the week, but will cap the forecast pops at high chance considering the inherent uncertainty with convection so many days out. Highs will be in the 90s through the week, with Wednesday likely to be the hottest day, and lows will be around 70. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 730 PM Saturday... 24 hour TAF period: VFR conditions to start the TAF period should persist (in the absence of storms) through midnight. Expect MVFR cigs to develop after midnight (best chances at KRWI, KFAY and KRDU but still possible at KINT and KGSO), persisting through daybreak, with a period of IFR conditions expected at KFAY and KRWI. Although confidence is not high that MVFR/IFR conditions will occur at KINT and KGSO tonight, some guidance does suggest fog/low stratus developing. Showers and storms will impact KINT/KGSO this evening, accompanied by the usual restrictions, but should largely dissipate before making it to KRDU. Showers associated with TC Colin have largely dissipated, but a stray shower cannot be ruled out near KFAY and KRWI this evening. Dry weather tonight through Sun morning will give way to scattered showers/storms Sun aft/eve. -KC Looking ahead: Sub-VFR fog/stratus is expected late Sun night into early Mon morning. Mostly VFR conditions will occur on Mon (July 4) across the N under weak high pressure, although a few showers may linger over the S including FAY. Typical summertime weather with isolated afternoon storms and a risk of sub-VFR fog/stratus each early morning is expected Tue-Thu. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Green AVIATION...KC
Hazardous weather outlook, Jul 2, 3:04 PM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 304 PM EDT Sat Jul 2 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-031230- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 304 PM EDT Sat Jul 2 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a marginal risk of severe storms and marginal risk of excessive rainfall Sunday afternoon and evening, ahead of a southward moving frontal boundary. Isolated to strong damaging winds and isolated flash flooding are the primary hazards. In addition, the combination of hot temperatures and high humidity will push heat index values to the upper 90s to around 103, with the highest values from the Triangle area to the south and east. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and evening.
In the hours before
Special weather statement, Jul 2, 7:37 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
737 PM EDT Sat Jul 2 2022
NCZ021-030030-
Forsyth NC-
737 PM EDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of Forsyth County
through 830 PM EDT...
At 736 PM EDT, Doppler radar was tracking a strong thunderstorm
3 miles north of Winston-Salem, drifting southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winston-Salem, Kernersville, Walkertown, Rural Hall, Pfafftown,
Stanleyville and Sedge Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3624 8031 3626 8025 3626 8019 3623 8010
3617 8004 3603 8004 3601 8006 3603 8014
3603 8021 3600 8022 3600 8025 3605 8034
3615 8036
TIME...MOT...LOC 2336Z 314DEG 7KT 3617 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Special weather statement, Jul 2, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
921 PM EDT Sat Jul 2 2022
NCZ021-038-030215-
Forsyth NC-Davidson NC-
921 PM EDT Sat Jul 2 2022
...Strong thunderstorms will impact portions of south central Forsyth
and northwestern Davidson Counties through 1015 PM EDT...
At 919 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winston-Salem to near Cooleemee. Movement
was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winston-Salem, Lexington, Clemmons, Linwood, Arcadia, Pfafftown,
Welcome and High Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
&&
LAT...LON 3583 8043 3585 8042 3584 8039 3587 8039
3588 8042 3589 8037 3596 8038 3598 8041
3615 8030 3613 8021 3602 8014 3584 8019
3575 8026 3572 8033 3574 8046 3577 8045
3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 0119Z 355DEG 15KT 3607 8032 3584 8047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:06 PM EDT | Areal Flood Advisory | RAH | Forsyth | 15 min |
| Jul 2, 8:20 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 55 min |
| Jul 2, 8:21 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Jul 3, 5:12 PM EDT | Special Weather Statement | RAH | Stanly | 63 min |
| Jul 3, 5:37 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 53 min |
| Jul 3, 5:51 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| Jul 3, 5:58 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 3, 6:36 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Jul 3, 7:27 PM EDT | Special Weather Statement | RAH | Sampson | 33 min |
Nearby
Special Weather Statements in North Carolina, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.